MAUDE Adverse Event Report: MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 2ACH20
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure, the mapping catheter was bent at the "lasso" end.When the mapping catheter was removed from the package, it would not go through the introducer due to the bend and hook at the end of it.The mapping catheter was replaced which resolved the issue. the case was completed with cryo. no patient complications have been reported as a result ofthis event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the 2ach20 mapping catheter with lot number 7837204 was returned and analyzed.Visual inspection of the loop segment area showed the loop was kinked/twisted near the electrode the user may have experienced insertion difficulties due to this issue when introducing the mapping catheter into the balloon catheter.Visual inspection of the pebax tubing area, electrodes, shaft segment area, introducer, and lemo connector showed they were all intact with no apparent issues.No damage was observed along with the pebax tubing area, electrodes, shaft segment area, introducer, and lemo connector of the mapping catheter.In conclusion, the reported tip/loop kink was confirmed through analysis.The mapping catheter failed the returned production inspection due to the loop kink.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACHIEVE ADVANCE MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16947979
Report Number2182208-2023-01396
Device Sequence Number6356378
Product Code DRF
UDI-Device Identifier00643169590984
UDI-Public00643169590984
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model Number2ACH20
Device Catalogue Number2ACH20
Device Lot Number7837204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown